Thunderstorm Wind, Wayne
- When
- June 27, 4:10 PM CST to 4:12 PM CST
- Where
- Wayne County, Clara
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.580, -88.700
High winds downed a tree on a Mobile home.
Strong thunderstorms developed across southeast Mississippi and produced high winds that caused wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Strong thunderstorms developed across southeast Mississippi and produced high winds that caused wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 27, 1:40 PM CST, 2 hours 30 minutes earlier.
Area Forecast Discussion National Weather Service Mobile AL 240 PM CDT Thu Jun 27 2019 .NEAR TERM /Now Through Friday/...During the period, an ongoing mesoscale convective complex over northern MS is propagating\being advected southward in the mean wind flow and will likley affect our northwest counties late this afternoon. It would be moving into a region of MLCAPEs AOA 3500 J/kg. There is enough dry air in the sounding to sustain strong cold pools in any associated outflow. Consensus is this feature will at least make it into our northwest counties by 6 PM and will decay thereafter, but its associated remnants will move through our area through early evening and then further offshore after. Rain chances will be greatest west of the Tombigbee river. Isolated to scattered thunderstorms will be ongoing through the afternoon prior to the arrival of this feature, namely after 5 PM. Synoptically, an upper PV anomaly situated in a break between two deep ridges (one over W Atlantic and another nosing eastward from the Plains) will support the continued development of a weak inverted pressure trough that will further develop, slowly drift WWD and increase rain chances over the next day. At the surface the feature becomes somewhat pronounced around sunrise over the Central GlfMex. As the feature drifts further westward during the day tomorrow, winds finally become south and rain chances increase from south to north as layer lift and deep rising motion develops. Rain chances tomorrow are greatest along and south of Highway 84, especially closer to the coast and southwest of an Evergreen to Destin line. Overnight Lows will range from the upper 60s over the northwest counties to the mid 70s along the beaches. Winds will be very light northerly. Tomorrow afternoon's highs will range from near 90 degrees along the coast to lower 90s inland. /23 JMM .SHORT TERM /Friday night Through Sunday night/...A weak inverted trof over the Lower MS River Valley Friday night is pushed westward across Louisiana and east Texas Saturday on the southern periphery of a strong mid level ridge over the central Plains. The trof axis continues to migrate westward over TX into the Sunday. Between the westward moving trof and a long-wave upper trof diving southeast off the northeast US coast, a general weakness in the geo-potential height field aloft holds over the southeast. Surface heating both Saturday and Sunday results in decreasing stability and coupled with more than sufficient deep layer moisture (PWATs 1.6 to 1.8 inches), the formation of scattered coverages of showers and thunderstorms to develop across the forecast area, mainly during the afternoon hours is expected. A few strong thunderstorms with gusty surface winds possible. Showers and storms linger into the evening hours and dissipate over the interior after midnight each night. A few showers and storms may linger past midnight along the coastal sections. High temperatures both Saturday and Sunday will be near to slightly above normal with lower to mid 90s inland areas. About seasonal in the mid to upper 80s along the immediate coastal sections. A gradual up-tick in afternoon heat indices by Sunday with gridded numbers showing a range from 101 to 104 degrees for many areas then. Low temperatures through the period will be near normal, with lower 70s inland areas, and mid to upper 70s along the immediate coast. /10 .LONG TERM /Monday Through Thursday/...Going into next week, the global spectral models indicate an amplification in the height field aloft with a strong upper ridge of high pressure building over the southeast US. Considering this ridge bringing about a larger contribution to subsidence favors a decreased coverage of showers and storms early next week. Will maintain a chance of showers and thunderstorms Wednesday and Thursday, but there are indications that the deep layer ridge may persist enough as to require a lower adjustment to PoPs late in the long term. Highs trend up next week, ranging from 92 to 97 degrees inland areas with upper 80s to lower 90s along the immediate coastal sections. Afternoon heat indices will also be on the increase as well with values increasing to 102 to perhaps near 107 degrees. Lows typically in the low to mid 70s inland areas, and ranging 77 to 81 along the immediate coast. /10 && .MARINE...A weak trough of surface low pressure slips westward over the northern Gulf Friday and west into Louisiana Saturday while weakening. Winds shift to easterly Friday and then southeasterly as the surface trough moves west and surface high pressure builds into the eastern Gulf. Westerly flow then sets up early next week as high pressure continues to build west into the central Gulf. Little change in seas expected, remaining 1 to 2 feet through the period. Showers and thunderstorms remain possible throughout much of the forecast period and will pose a threat to mariner safety by way of locally higher winds, waves, seas and frequent lightning activity. /10 && .PRELIMINARY POINT TEMPS/POPS... Mobile 71 92 72 90 73 91 73 93 / 30 50 40 50 20 40 10 10 Pensacola 77 89 76 88 76 89 76 91 / 20 50 40 40 20 50 10 10 Destin 78 88 78 87 78 87 78 89 / 20 40 40 40 30 40 20 20 Evergreen 71 93 72 92 72 94 73 95 / 20 30 40 40 30 40 10 20 Waynesboro 69 91 70 90 70 91 72 93 / 40 30 30 40 20 50 10 20 Camden 70 93 71 92 72 93 73 95 / 20 30 30 40 20 40 10 30 Crestview 72 92 72 91 72 92 73 94 / 20 40 40 40 30 40 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 311 PM CDT Thu Jun 27 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-282100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 311 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected across this afternoon and perhaps lingering into the evening. A few could become strong enough to produce locally damaging winds in addition to frequent lightning and heavy downpours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms into the weekend could become strong enough to produce locally damaging winds in addition to frequent lightning and heavy downpours. Afternoon heat indices will also be on the increase going into Sunday and continuing into Wednesday. Highest heat indices Monday through Wednesday, ranging 102 to perhaps near 107 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-282100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 311 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Thunderstorms will pose a threat to mariner safety by way of locally higher winds, waves, seas and frequent lightning activity. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will pose a threat to mariner safety by way of locally higher winds, waves, seas and frequent lightning activity through Sunday. Storms look to decrease in coverage by early next week.
Special Weather Statement
National Weather Service Mobile AL
429 PM CDT Thu Jun 27 2019
ALZ051-053-272215-
Clarke AL-Choctaw AL-
429 PM CDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 515 PM CDT...
At 428 PM CDT, the strong thunderstorm was located over Butler,
moving south at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler and Toxey.
LAT...LON 3218 8807 3208 8805 3206 8807 3207 8808
3207 8810 3206 8812 3202 8812 3199 8810
3201 8809 3199 8807 3199 8803 3187 8800
3185 8832 3217 8828
TIME...MOT...LOC 2128Z 356DEG 9KT 3208 8818Special Weather Statement National Weather Service Mobile AL 436 PM CDT Thu Jun 27 2019 ALZ053-055-262-272215- Clarke AL-Baldwin Inland AL-Monroe AL- 436 PM CDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN AND SOUTHEASTERN CLARKE COUNTIES UNTIL 515 PM CDT... At 435 PM CDT, the strong thunderstorm was located 13 miles east of Jackson, moving south at 10 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Monroe, north central Baldwin and southeastern Clarke Counties. LAT...LON 3125 8750 3123 8782 3152 8779 3153 8758 TIME...MOT...LOC 2135Z 356DEG 9KT 3145 8768
Special Weather Statement
National Weather Service Mobile AL
501 PM CDT Thu Jun 27 2019
ALZ053-055-262-272245-
Clarke AL-Baldwin Inland AL-Monroe AL-
501 PM CDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHWESTERN BALDWIN AND SOUTH CENTRAL CLARKE
COUNTIES UNTIL 545 PM CDT...
At 501 PM CDT, the strong thunderstorm was located 10 miles southeast
of Jackson, moving south at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern
Monroe, northwestern Baldwin and south central Clarke Counties.
LAT...LON 3145 8772 3113 8764 3111 8795 3121 8795
3122 8793 3125 8795 3131 8794 3131 8793
3134 8792 3132 8791 3136 8789 3138 8789
3139 8791 3138 8793 3140 8793 3140 8790
3141 8792 3143 8792
TIME...MOT...LOC 2201Z 356DEG 12KT 3137 8782Special Weather Statement
National Weather Service Mobile AL
502 PM CDT Thu Jun 27 2019
ALZ053>055-272245-
Wilcox AL-Clarke AL-Monroe AL-
502 PM CDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES
UNTIL 545 PM CDT...
At 502 PM CDT, the strong thunderstorm was located over Pine Hill, or
9 miles east of Thomasville, moving south at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Pine Hill and Yellow Bluff.
LAT...LON 3202 8747 3177 8740 3174 8771 3199 8768
3199 8767 3200 8767 3200 8763 3201 8762
TIME...MOT...LOC 2202Z 355DEG 7KT 3195 8758Special Weather Statement National Weather Service Mobile AL 504 PM CDT Thu Jun 27 2019 MSZ067-272245- Wayne MS- 504 PM CDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN WAYNE COUNTY UNTIL 545 PM CDT... At 504 PM CDT, the strong thunderstorm was located 8 miles northeast of Mill Creek, or 15 miles northwest of Waynesboro, moving south at 10 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Wayne County. LAT...LON 3182 8894 3184 8875 3161 8869 3159 8894 TIME...MOT...LOC 2204Z 355DEG 7KT 3179 8887
Special Weather Statement National Weather Service Mobile AL 509 PM CDT Thu Jun 27 2019 ALZ051>053-272300- Clarke AL-Choctaw AL-Washington AL- 509 PM CDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL CHOCTAW...NORTHEASTERN WASHINGTON AND NORTHWESTERN CLARKE COUNTIES UNTIL 600 PM CDT... At 509 PM CDT, the strong thunderstorm was located 4 miles northeast of Coffeeville, or 17 miles northwest of Grove Hill, moving south at 10 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Coffeeville. LAT...LON 3187 8815 3188 8794 3162 8787 3160 8818 TIME...MOT...LOC 2209Z 355DEG 7KT 3181 8805
The Mobile radar (KMOB), 109 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
2 thunderstorm wind. Local standard time, as filed.
High winds downed a tree on a Mobile home.
High winds downed trees in southeast Wayne County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2019Every state in 2019This day in weather historyWarnings in Mississippi, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838242, 838244.